Jump to content

Autonomic Neuropathy???


Brwneyedchica
 Share

Recommended Posts

I've been ill with intense unrelenting nausea for about three weeks now. I've also lost 7lbs from my 5'3" 102 lb frame. I am having such a hard time eating anything. I've been drinking lots of gatorade and carnation instant breakfast and eating sandwiches and toast. I went to see my POTS specialist today and he mentioned that since my blood pressure is stable and that I don't have the dizziness/passing out that perhaps I have Autonomic Neuropathy in addition to POTS. He wants me to take Prednisone for a week and see if the nausea lessens. Has anyone taken Prednisone before? I'm always a little afraid to try a new drug. Does anyone have Autonomic Neuropathy? What symptoms do you have? As much as I hate to have another diagnosis, I want to know why I feel so sick all the time, even though my blood pressure is decent. I'd appreciate any info!

Link to comment
Share on other sites

if you do a search you'll find LOADS of posts discussing or mentioning autonomic neuropathy. it's not necessarily something "in addition to" POTS but rather can be the mechanism behind it for some. many on the site have the diagnosis....some from educated guessing by docs & others from actual testing that's been done. neuropathy

personally i have a type of progressive autonomic neuropathy that is behind my autonomic failure and all it includes...orthostatic/BP/HR issues, gastroparesis/GI dysmotility, neurogenic bladder, temperature dysregulation, etc. i also have neuropathy that causes numbness/tingling/discomfort. but the severity of things for me is NOT the norm so don't get worried about it being progressive for you.

i too would be curious & wonder though about your doc's plan though re: prednisone b/c steroids are pretty potent drugs. is he planning on just short-term or - if they bring a benefit - long-term use? by no means is prednisone an "automatic" just b/c someone has neuropathy. he may be thinking that it's of autoimmune origin but i don't think you're wrong to want to ask some more questions.

i hope you get some answers and some relief soon...

:blink: melissa

Link to comment
Share on other sites

From what I understand, most people with POTS have a type of non-progressive autonomic neuropathy. PM me with your e-mail address and I will send you a basic article that addresses this if you want more detail. I have never heard, as Melissa also states, that prednisone would automatically be the drug of choice for autonomic neuropathy. It does help some people, but so do other POTS medications, many of which are not as "potent" as a steroid. Have you and your doctor given other drugs a try already?

Katherine

Link to comment
Share on other sites

Just a little Clarification: The way the doc described it was that, my blood pressure is relatively good with my current medications and my heart rate was a little fast but that was okay. He said he wanted to continue my taking the medications i'm on in that regard. And he said that trying a steroid is just a "shot in the dark." The way I understood it was that Autonomic Neuropathy is something I may have in addition. And for whatever reason he seems to think that if I respond well to a steroid than that will lead him to believe that I do have Autonomic Neuropathy. I had no idea what that even was until I came home and googled it. So perhaps I do have it and it actually caused POTS? I am only taking the Prednisone for a week. I've lost so much weight and been so sick lately that i'll try anything. Prior to posting anything I did search through the old posts but I was still a little confused. This is all very confusing. Thanks for all the input though!

Link to comment
Share on other sites

I have autonomic neuropathy..mine is similar to Sunfish..I have the whole works..gastroparesis,tingling/burning,temp,sweat issues,in addition to the cardiac part of it. I still am a bit confused on this. Umm...I am not dissing or advocating prednisone. Iwas on it for a time( abot 2 mths) and after had some not so nice side effects(just make sure you are weened off of it slow long or short term) adrenal function can be messed up with this.. if you decide to try it good luck..and I hope it helps you!! B)

Link to comment
Share on other sites

I am currently taking 1,000 mg of IV Prednesone once a month for 3 months and 500 mg of IV prednesone for the next 3 months. It has helped my left side weakness, however in the week before my treatment I notice my left side starts to tingle more. I am also on Cell Cept an immune system supressant that will hopefully take over for the prednesone.

I was told by my immunologist that the IV has less long term side effects. It is not much fun, but I'm not walking funny anymore. I don't know if it is helping my POTS. I don't have the nausea issues you and others face.

I hope you start to feel better.

Rhonda

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...